Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 76, NWS Norman, OK

July 11, 2021Comanche County, Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 11, 2021, 12:15 PM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 12:15 PM CDT (17:15 UTC)
Expired
Jul 12, 2021, 10:25 PM CDT
In force
34 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Comanche County, OK, Cotton County, OK

The radar

The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Cache Creek near Walters (WLTO2).

Action stage
15 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

385 
WGUS84 KOUN 111715
FLSOUN

Flood Advisory
National Weather Service Norman OK
1215 PM CDT Sun Jul 11 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-120515-
/O.NEW.KOUN.FL.Y.0076.210711T1715Z-210712T1200Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1215 PM CDT Sun Jul 11 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the East Cache Creek near Walters.
* From this afternoon to tomorrow morning.
* At 11:30 AM CDT Sunday the stage was 14.3 feet. 
* Action stage is 15.0 feet. The East Cache Creek is expected to 
  crest at 15.6 feet around 7 pm Sunday.
* Flood stage is 21.0 feet.
* Impact...At 16.0 feet, Some inundation of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

SIX
4 follow-up statements
786 
WGUS84 KOUN 111846
FLSOUN

Flood Advisory
National Weather Service Norman OK
146 PM CDT Sun Jul 11 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-120700-
/O.CON.KOUN.FL.Y.0076.000000T0000Z-210712T1200Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
146 PM CDT Sun Jul 11 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the East Cache Creek near Walters.
* Until tomorrow morning.
* At 12:30 PM CDT Sunday the stage was 15.2 feet.
* Action stage is 15.0 feet. The East Cache Creek will crest around 
  15.6 feet this evening.
* Flood stage is 21.0 feet.
* Impact...At 16.0 feet, Some inundation of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

SIX
438 
WGUS84 KOUN 111907
FLSOUN

Flood Advisory
National Weather Service Norman OK
207 PM CDT Sun Jul 11 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-120715-
/O.EXT.KOUN.FL.Y.0076.000000T0000Z-210712T1800Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Sun Jul 11 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the East Cache Creek near Walters.
* Until early tomorrow afternoon.
* At 1:30 PM CDT Sunday the stage was 16.1 feet.
* Action stage is 15.0 feet. The East Cache Creek is expected to 
  crest around 17.6 feet this evening.
* Flood stage is 21.0 feet.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

30
020 
WGUS84 KOUN 120117
FLSOUN

Flood Advisory
National Weather Service Norman OK
817 PM CDT Sun Jul 11 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC031-033-121330-
/O.EXT.KOUN.FL.Y.0076.000000T0000Z-210713T0600Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM CDT Sun Jul 11 2021

...The Flood Advisory is now in effect until early Tuesday morning...

The Flood Advisory continues for
  the East Cache Creek near Walters.
* Until early Tuesday morning.
* At 7:30 PM CDT Sunday the stage was 19.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

03
663 
WGUS84 KOUN 130325
FLSOUN

Flood Advisory
National Weather Service Norman OK
1025 PM CDT Mon Jul 12 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

OKC031-033-130430-
/O.CAN.KOUN.FL.Y.0076.000000T0000Z-210713T0325Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 PM CDT Mon Jul 12 2021

...The Flood Advisory for the East Cache Creek near Walters has been 
cancelled...

The Flood Advisory is cancelled for
  the East Cache Creek near Walters.
* At 9:30 PM CDT Monday the stage was 10.5 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of 
  13.6 feet just after midnight tonight.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

Zwink

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 11, 12:05 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 11, 12:05 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1205 PM CDT Sun Jul 11 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 350 AM CDT Sun Jul 11 2021

The storms over the southern part of our CWA will move south out
of the area this morning. But the surface front is lagging behind.
The front will likely stall just south of our area today, but
close enough where there still could be some isolated showers or
storms in the south. Another shortwave looks to move south in the
west side of the larger-scale mid-level trough and the models
develop some precipitation with that across Missouri into eastern
Kansas and northeastern Oklahoma. While the higher chances of
precipitation with this shortwave look to be northeast of our
forecast area, have kept an area of low POPs near the eastern
border. Temperatures will be cooler and dewpoints will be lower
today across most of the area behind the cold front.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 350 AM CDT Sun Jul 11 2021

The large-scale mid-level trough now looks slower to move
northeast than it had previously. And with this, we keep at least
some low chances of POPs Monday and Tuesday with shortwaves
dropping south over the Plains behind the larger-scale trough,
although it does not appear that precipitation will be too
widespread. By the time the mid-level trough moves east, another
developing trough moves east toward the Central and Southern
Plains with some storm chances associated with that beginning
Wednesday or Wednesday night. Although there is some consistency
of this trough approaching, models differ on the amplitude and the
timing which will affect the POPs later this week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT Sun Jul 11 2021

Cloud cover rotating around upper low to our northeast will
provide some ceilings across areas from PNC/SWO south into the OKC
area this afternoon. However, they will still remain VFR. These
clouds are expected to dissipate around 00Z. Gusty north winds,
mainly below 20kts, will also diminish around this time and
remain light overnight into Monday morning with some gradual shift
to the east and southeast.

&&

.UPPER AIR...
Issued at 640 PM CDT Sat Jul 10 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  64  87  69 /  10   0   0  10
Hobart OK         89  65  90  69 /  10   0  10  10
Wichita Falls TX  92  68  92  72 /  10  10  10  10
Gage OK           87  63  91  69 /  10   0   0  10
Ponca City OK     81  62  86  66 /  20  10   0  10
Durant OK         91  67  91  71 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...30
Hazardous weather outlook, Jul 11, 8:15 AM CDT, 4 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
815 AM CDT Sun Jul 11 2021

OKZ004>048-050>052-TXZ083>090-121315-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
815 AM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated thunderstorms will be possible across north central
Oklahoma this afternoon, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Low chances of thunderstorms continue each day, but storms will
not be widespread and severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:12 PM CDTSevere Thunderstorm WarningOUNLogan, Payne18 min
Jul 10, 7:23 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne52 min
Jul 10, 7:47 PM CDTSpecial Weather StatementOUNKingfisher28 min
Jul 10, 7:52 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Payne3 hr
Jul 10, 7:58 PM CDTSevere Thunderstorm WarningOUNKingfisher, Lincoln, Logan, Oklahoma, Payne47 min
Jul 10, 8:02 PM CDTSpecial Weather StatementOUNBlaine43 min
Jul 10, 8:14 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher61 min
Jul 10, 8:25 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Pottawatomie50 min
Jul 10, 8:27 PM CDTSpecial Weather StatementOUNBeckham48 min
Jul 10, 8:36 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma3 hr
Jul 10, 8:49 PM CDTFlash Flood WarningOUNLincoln, Payne101 min
Jul 10, 8:53 PM CDTAreal Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie3 hr
Jul 10, 8:59 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Grady, Washita61 min
Jul 10, 9:02 PM CDTFlash Flood WarningOUNOklahoma3 hr
Jul 10, 9:11 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie49 min
Jul 10, 9:20 PM CDTSpecial Weather StatementOUNOkfuskee40 min
Jul 10, 9:31 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma, Pottawatomie, Seminole3 hr
Jul 10, 9:35 PM CDTSevere Thunderstorm WarningOUNCaddo, Cleveland, Grady, McClain25 min
Jul 10, 9:43 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Grady3 hr
Jul 10, 9:43 PM CDTFlash Flood WarningOUNOklahoma2 hr
Jul 10, 10:00 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady, Kiowa, Washita45 min
Jul 10, 10:02 PM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie43 min
Jul 10, 10:19 PM CDTAreal Flood AdvisoryOUNSeminole3 hr
Jul 10, 10:23 PM CDTAreal Flood AdvisoryOUNCaddo, Grady3 hr
Jul 10, 10:37 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa, Washita38 min
Jul 10, 10:39 PM CDTSevere Thunderstorm WarningOUNHughes, McClain, Pontotoc, Pottawatomie, Seminole51 min
Jul 10, 10:45 PM CDTSpecial Weather StatementOUNGrady30 min
Jul 10, 10:48 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady42 min
Jul 10, 10:54 PM CDTSpecial Weather StatementOUNGrady36 min
Jul 10, 11:11 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Cotton, Grady, Stephens3 hr
Jul 10, 11:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa, Stephens63 min
Jul 10, 11:15 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Johnston, Pontotoc60 min
Jul 10, 11:31 PM CDTFlash Flood WarningOUNComanche3 hr
Jul 10, 11:35 PM CDTSpecial Weather StatementOUNStephens25 min
Jul 10, 11:38 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens52 min
Jul 10, 11:44 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens46 min
Jul 10, 11:59 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Kiowa, Tillman46 min
Jul 11, 12:02 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal58 min
Jul 11, 12:23 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman3 hr
Jul 11, 12:23 AM CDTSevere Thunderstorm WarningOUNCarter, Comanche, Cotton, Jefferson, Love, Marshall and 1 more67 min
Jul 11, 12:32 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc3 hr
Jul 11, 12:43 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall47 min
Jul 11, 12:46 AM CDTSpecial Weather StatementOUNJackson, Tillman44 min
Jul 11, 12:48 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jul 11, 12:54 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Jefferson, Murray, Stephens3 hr
Jul 11, 1:05 AM CDTAreal Flood AdvisoryOUNAtoka, Coal, Johnston, Pontotoc3 hr
Jul 11, 1:24 AM CDTAreal Flood AdvisoryOUNComanche, Jackson, Kiowa, Tillman3 hr
Jul 11, 1:24 AM CDTSevere Thunderstorm WarningOUNTillman51 min
Jul 11, 1:33 AM CDTSpecial Weather StatementOUNBryan42 min
Jul 11, 1:36 AM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Tillman3 hr
Jul 11, 2:23 AM CDTAreal Flood WarningOUNComanche3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.